Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

87 year old having pain while taking deep breath. Had a fall. taking codeine. Bruised muscle?

My Mother had a fall 4 days ago,she is 87.She has had pain in the lower left side and she can not take a deep breath.The pain is getting worse and she can not lie in bed so sleeps in a chair.She is taking codeine and paracetomol.A Dr saw her the day after her fall as a home visit and said it might be bruised muscle,but the pain is now much worse.She doesnt want to bother a Dr again but I am worried.Should she have it checked again?
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  16
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Hello, she must have a fractured rib which is causing so much of discomfort. Just go for a x ray chest AP view to get diagnosed for fracture or any other problem. If confirmed you can apply a chest stabiliser and after pain relief she can start on chest physiotherapy. But, one thing broken ribs pain takes long time to go. Thank you.
Answered: Thu, 11 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor